MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following the intraocular lens (iol) implant procedure, patient had light sensitivity, decreased near vision, glare and diminished vision.The lens was exchanged with an unknown advanced technology intraocular lens (atiol) after the initial implant procedure.The clinical reason for explantation was mechanical complications of the iol.Additional information received stating that the lens was exchanged with non-company lens.In the surgeon¿s opinion mechanical defect of iol contributed to the event.
 
Additional Manufacturer Narrative
The lens was returned adhered to a steam indicator strip inside a sealed noncompany blue pouch.One haptic was bent in the distal are in dried viscoelastic.The lens was cleaned with klrp for further evaluation.The lens released from the paper.Dark ink transferred from the paper strip to the posterior of optic.Recleaned the lens with klrp.The transferred ink was removed.The bent haptic relaxed into the original position.No damage was observed to the lens.A dimensional inspection (plan view) was conducted.The lens was within the specification per the approved template.Product history records were reviewed, and the documentation indicated the product met release criteria.Qualified associated products were indicated.The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100 percent assessment of the power (sphere and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The lens was retested and verified by an engineering technician for power (sphere and cylinder) and optical resolution.The lens met specification for a company (1.50 cyl.) 22.5 diopter (add power +2.2/+3.2 diopter) lens.The multifocal toric company (1.50 cyl.) 22.5 diopter (add power +2.2/+3.2 diopter) was removed and replaced with a non-toric enhanced monofocal lens design, 22.5 diopter.Due to the exchange of a multifocal toric 22.5 diopter lens for a monofocal toric 22.5 diopter lens, this suggests that a non-toric enhanced monofocal lens design as the replacement lens may have been an improved choice for the patient's vision needs.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21582470
Report Number1119421-2025-00656
Device Sequence Number13080396
Product Code MJP
UDI-Device Identifier00380652457439
UDI-Public(01)00380652457439(17)260419(11)220421(10)15392846
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/19/2026
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.225
Device Lot Number15392846
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/10/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; ORA SYSTEM WITH VERIFEYE MESSAGING; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; UNKNOWN IMPLANTATION/FOLDING FORCEPS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown